MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001782J-HC
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional xience alpine device referenced is filed under a separate medwatch report number.Na.
 
Event or Problem Description
It was reported that the procedure was treat a left anterior descending artery.A 2.5x28mm xience alpine was attempted to advance over the 014 balance middleweight hydro guide wire; however, it became stuck.Both devices were simply removed as one unit.Another unspecified stent and guide wire were used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was treat a left anterior descending artery.A 2.5x28mm xience alpine was attempted to advance over the.014 balance middleweight hydro guide wire; however, it became stuck.Both devices were simply removed as one unit.Another unspecified stent and guide wire were used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.Subsequent to filing the initial report, the following clarification was received: the 2.5x28mm xience alpine was the device used to successfully complete the procedure and not the device that became stuck on the bmw guide wire.The device that became stuck on the bmw guide wire was a non-abbott stent.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed and the reported difficulty to advance and remove were confirmed as the guide wire was returned frozen in the sds guide wire lumen.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.Factors that may contribute to the difficulty to advance/position the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the sds, condition of the guide wire lumen, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficult to advance/position and difficulty to remove the stent delivery system (sds) over the guide wire.The noted bends on the core and offset coils likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: additional information added.D10: boston scientific synergy stent added.The 2.5x28mm xience alpine stent removed.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11179593
Report Number2024168-2021-00491
Device Sequence Number2994509
Product Code DQX
UDI-Device Identifier08717648026010
UDI-Public08717648026010
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1001782J-HC
Device Catalogue Number1001782J-HC
Device Lot Number0100171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X28MM XIENCE ALPINE.; BOSTON SCIENTIFIC SYNERGY STENT.